MAUDE Adverse Event Report: COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC HIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number HWA-035150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
During an unspecified procedure, the hiwire nitinol hydrophilic wire guide was used and it was noted that the glide wire was stripped.Another of the same was used to complete the procedure with no harm to the patient.As reported no unintended portion of the device remained inside the patient¿s body.No additional procedures were required due to this occurrence.There were no adverse effects or consequences to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation summary: a review of the complaint history, device history record, documentation, instructions for use and specifications was completed during this investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.The lot number provided is not a cook lot number therefore no device history record can be completed at this time.Lot number provided was not a cook number.No serial number was provided.If the information is provided the file will be updated.Based on the available information, a definitive root cause could not be determined.Appropriate personnel have been notified and will monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
HIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6865230
Report Number1820334-2017-02974
Device Sequence Number13631238
Product Code OCY
UDI-Device Identifier00827002304819
UDI-Public(01)00827002304819(17)200223(10)10804099
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHWA-035150
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1